How Safe Is Paracetamol for Children?

While having a high temperature is not always a bad thing, as it may assist the immunity of your body. It can make you feel very uncomfortable and anxious. This is actually the case for children and can lead to disturbing nights for parents. But it is vital to know that while taking Paracetamol may make people feel comfortable, it does not influence the actual course of the underlying disease.

Paracetamol is one of the most widely used over-the-counter medications, in particular for mild illnesses that a lot of children now suffer from. However, it is not always used in the right dosage that can make it dangerous or less effective.

How Can Paracetamol Be Given for Children?

Paracetamol for children is available all over the world as:

  1. Liquid formulations (for example – suspensions or elixirs)
  2. Tablets (for example – chewable and soluble tablets) and
  3. Suppositories.

Make Sure the Dose Is Correct

If used correctly, Paracetamol is a valuable medicine for children to feel more comfortable if they have pain and minor illnesses. Knowing and verifying the usual dosages is essential for parents to use it effectively and safely. The usual dose of Paracetamol for children depends on their weight. According to your child’s weight, you should always administer the dose that is written on the bottle or package.

Calculating Dosage

The correct dose of Paracetamol is 10 to 15 mg per kilogram of child’s weight. On the other hand, if a child weighs 18 to 20 kg, it should have 10 to 15 mg x 20, which is 200 to 300 mg. This dosage can be taken once every 5 to 6 hours, a maximum of four times in 24 hours when required. Actually, all Paracetamol Products for children have clear advice on the packaging or container that describes the correct dosage of tablets, liquid, or suppositories to provide.

It is always suggested to provide the lowest dose that is very efficient for the shortest time. You should never exceed the suggested dose without the instruction of your doctor. Kids shouldn’t take a total of more than 65 mg per kilogram of their body weight in 24 hours. Caution is required never to exceed the paracetamol dose for adults 4000 mg/day, which may happen whether a weight-based dose is useful to children weighing more than 60 kg. Click here!

Be Careful When Using Liquid Preparations

Sometimes problems can get up due to confusion between the ways things are measured. Keep in mind that “mL” is a measure of liquid volume and “mg” is a measure of weight. It is vital to follow the instructions on the container when providing Paracetamol in liquid form, as not all brands have similar strengths.

Paracetamol is available now in various strengths for different age groups. You must check the instructions of the dosage on the bottle. Be sure to use the measuring device that comes with your medicine to make sure you are giving the usual dose.

Safe Use of Paracetamol for Children

It is vital to see if other medicines your child has taken contain Paracetamol as well as to see if another caregiver has provided your child a dose of Paracetamol. Keep in mind that Paracetamol for Children can take up to 60 minutes to work.

When to See the Doctor

Paracetamol can aid your child feel comfortable, however, it does not treat the reason for their symptoms. The intake of Paracetamol does not influence the real course of the underlying disease, its severity, or its outcome.

When your child is clearly ill and has already moderate to severe pain that lasts for more than some hours, or has been in need of Paracetamol for more than 24 hours, you must consult your doctor. If you need to know more, check out https://www.eastrivervet.com/does-paracetamol-in-pregnancy-cause-child-behavioral-problems/

Read More

What mosquito bite creams are available?

Mosquito bite can be bothersome and awkward. Insect bite cream are accessible to help lessen itching and give transitory alleviation until the nibble recuperates.

Mosquito nibble creams can help give alleviation from itching symptoms. The following are a couple of various kinds.

Hydrocortisone creams

Hydrocortisone skin cream can treat an assortment of skin conditions, for example, dermatitis.  It is a corticosteroid, a class of insect bite cream  that copies how a characteristic chemical diminishes aggravation.

It can likewise help soothe itching from mosquito bite. The medication is accessible as a balm or cream, with various focuses.

Antihistamines

Antihistamines can treat hypersensitivities and are appropriate for creepy crawly nibbles or stings. As per the United Kingdom’s National Health Service (NHS), they block histamine receptors to forestall responses, for example, aggravation from a chomp.

They can likewise lessen itching and expanding following a bug chomp, and come in different structures, including creams.

There are a few sorts of antihistamine creams. Some are remedy just, yet many are accessible over the counter.

Individuals can purchase the accompanying antihistamine creams without a solution. Read more!

Anthisan Bite and Sting Cream

Anthisan insect bite cream treats agony and itching from bug nibbles, stings, and rashes from stinging brambles.

The item contains mepyramine maleate, a kind of antihistamine.  Nonetheless, an individual ought to try not to utilize this cream on regions of broken skin or dermatitis.

Anthisan Bite and Sting Cream is accessible for buy on the web.

Benadryl Itch Stopping Cream

Benadryl Itch Stopping Cream is another sort of antihistamine. It contains 1% diphenhydramine hydrochloride. The cream additionally contains 0.1% zinc acetic acid derivation, which ensures the skin. Benadryl Itch Stopping Cream is accessible for buy on the web.

Home treatment alternatives

An individual ought to try not to scratch mosquito nibbles. This can deteriorate symptoms and increment the possibility of disease.

The Centers for Disease Control and Prevention (CDC) suggest washing nibbles with sudsy water.

Different tips for treating bite at home include:

  • Ice: Can help diminish growing and itching. An individual can apply an ice pack for 10 minutes all at once.
  • Baking pop: An individual can blend 1 tablespoon of heating powder in with water and apply this glue straightforwardly on to nibbles. They should leave it on for 10 minutes prior to washing off.

Nature’s Willow Bug Bite Balm

 

The maker express this item contains white willow bark and helichrysum. It might help lessen torment, itching, and expanding.

They likewise say it contains the accompanying fundamental oils:

  • lemongrass
  • geranium
  • lavender
  • camphor
  • menthol

Takeaway

Female mosquitos chomp people to devour blood. In doing as such, they cause disturbance and growing yet can likewise send some amazingly unsafe and once in a while lethal diseases.

They can likewise cause unsafe unfavorably susceptible responses in certain individuals.

Intestinal sickness, dengue fever, and yellow fever are a couple of mosquito-borne conditions. Forestalling mosquito nibbles can involve life-and-demise in zones where these bite conditions are predominant.

 

There are a couple of effective alternatives for repellent showers, including DEET, picaridin, and oil of lemon eucalyptus. Antihistamine and hydrocortisone creams can help mitigate expanding.

It is fundamental to get ready for movement to mosquito-hefty zones with the suitable inoculations. Look for earnest insect bite cream consideration if a nibble happens and a boundless rash, fever, and cerebral pain create. You can know more at https://www.eastrivervet.com/top-four-places-to-live-on-the-sunshine-coast/

Read More

Does Paracetamol In Pregnancy Cause Child Behavioral Problems?

Paracetamol for children is popular but it sparks a fiery debate among parents. Some parents say children should never be given paracetamol and those who say otherwise. Then, some expectant parents refuse to use paracetamol during pregnancy. It’s a controversial and confusing area to dissect. It’s actually possible to understand both points for and against the use of paracetamol during and after pregnancy but does it really cause behavior problems?

Paracetamol in Pregnancy

Paracetamol is used to deal with minor pains and help bring down a temperature. It’s widely used and many pregnant women use it as well. However, as with any medicine or drug, it should only be used as and when it’s actually needed. This means it shouldn’t be used every day and for no more than three to five days in a row. Usually, it deals with minor aches and pains and the problem goes away. When the pains are persistent, a consultation with a doctor might be necessary. Paracetamol for children can be safe, as long as it’s used correctly. For pregnant women, it’s generally considered to be safe.

No Known Links

A lot of expectant mothers are worried about paracetamol and its use during pregnancy. Some believe it can cause behavior problems for the child in later life; however, as yet, there doesn’t seem to be any concrete links. Studies are still in their infancy when it comes to pain medication and its infrequent use during pregnancy. Of course, the development of babies and children can take different routes with prolonged or constant drug abuse and prescription misuse. If paracetamol is used the way it’s intended for, (properly) then there shouldn’t be any cause for concern. Every expectant mother will have an opinion over this. Paracetamol for children can generally be safe, even in pregnancy.Read more

A Personal Choice for Paracetamol for Children 

There will be some mothers who say children should never be given paracetamol (or indeed any painkiller) until they turn eighteen. Then, there will be other mothers who say they’re happy to give their child paracetamol. The truth is that every expectant mother has an opinion over the use of paracetamol and paracetamol for children. If you aren’t sure or worried about using paracetamol during your pregnancy (or giving liquid paracetamol to a child) contact your doctor and speak with them. They may be the best professionals to get advice from. 

Seek Advice 

This argument or debate will rage on because everyone has an opinion over the use of paracetamol during pregnancy. The trouble is that if you’re unsure, the mess leaves you more confused than anything else and it’s a problem. However, if you need more clarity, it’s best to talk to your long-term doctor and they may help clear the matter up for you. You can read all sorts of opinions online and hear from people you know but sometimes, it’s best to talk to a qualified physician. Paracetamol for children and the debate during pregnancy will continue, so seek help from someone in the know. 

Read More

Is long-term paracetamol use not as safe as we thought?

Paracetamol is still considered universally as the safest pain medication. This pain reliever works great for people who suffer-normal headaches and more than half of muscle aches and pains. It helps with chronic pain management, making sure that the pain does not progress to a more serious condition.

Most people choose to self-medicate. This means that using over-the-counter medications to relieve symptoms without the first consultation with a doctor or pharmacist. Economics is an important factor since consultations can be a bit costly. In addition to the costs and inconvenience, there is the fear of medical diagnosis also that causes one to self-medicate. Click here for safe use of paracetamol in children.

While it helps relieve pain, self-medication can have serious long-term health consequences. Is it okay to continue taking paracetamol as often as necessary or will it cause more harm than good?

What is paracetamol used for?

Paracetamol is generally used by children and adults alike. Pediatricians generally recommend paracetamol for children because it reduces not only fever but also joint pain that accompanies common colds. After taking the medication, it could provide children up to three hours of relief and take effect within two hours. The recommended dose of paracetamol for children from 2 months to 12 years is based on ideal body weight. It is 15 mg or up to a maximum of 1000 mg for people with lean body weight, every four to six hours, with no more than four doses in 24 hours.

For adults and children over 12 years, every four to six hours, the maximum daily oral dose of paracetamol is 1-2 tablets or 500-1000 mg. In addition, the maximum daily dose of 4000 mg (4 g) in any 24-hour period should not be exceeded.

Is long-term paracetamol use not as safe as we thought?

Is taking paracetamol as safe as we think?

Taking too much paracetamol can be dangerous just like any type of medication. All prescription or over-the-counter pain relievers have potential risks, especially when taken in high doses or for a prolonged period. And one of the main concerns for paracetamol is how excessive doses of analgesics can cause liver and kidney damage that can be fatal and hard to treat.

Paracetamol overdose is the leading cause of liver failure in the United States: it accounts for approximately 45% of all cases with a 30% mortality rate. Health authorities in Australia and New Zealand expressed concern about a large number of children, most of whom were 5 years old or younger, who developed acute liver failure following medication errors with paracetamol.

Long-term use of paracetamol can cause heart problems as well. The systematic review of 8 observational studies showed that four found a higher risk, ranging from 19-68%, of cardiovascular problems. According to another study, Higher doses of paracetamol were also associated with a heart attack and stroke. Learn more about recommended paracetamol doses.

In addition, the systematic review linked the long-term use of paracetamol with an increased risk of renal failure. Four studies revealed renal effects, while three found that increasing the dose of paracetamol results in poorer renal function. In all cases, the risk depended on the dose: the higher the dose, the greater the risk.

Avoid self-medication

Paracetamol is a safe and over-the-counter pain reliever when used properly and within the correct dose. However, it should be seen as a serious medicine and not as a sweet that you can take daily.

When it comes to using over-the-counter medications or any health-related issue, asking a doctor or pharmacist is still the safest solution. The best way to avoid any health risk is to obtain an appropriate diagnosis and treatment plan.

Read More

Does Paracetamol Do You More Harm Than Good?

Paracetamol is a fever reducer and a pain reliever medicine. The exact mechanism of action is unknown. Paracetamol is used to treat several conditions such as headache, arthritis, muscle aches, toothache, back pain, colds, and fevers. It also relieves pain in mild arthritis but has no effect on the original inflammation as well as swelling of the joint. Paracetamol can be used for many other purposes not listed in this prescription guide. Learn more about uses of paracetamol.

Important Information

There are several forms and brands of paracetamol available now and not all brands are listed in this booklet. An overdose of paracetamol can cause serious damage, so don’t use more of this medication than recommended. The maximum amount of paracetamol for adults is 1000 mg per dose and 4000 mg daily. Taking more paracetamol could damage your liver and kidney. Talk to your doctor before taking paracetamol If you drink more than three alcoholic beverages per day and never use more than 2000 mg per day.

Before Taking Paracetamol

If you are allergic to acetaminophen or paracetamol, do not use this medication. Ask your doctor if it is safe for you to take paracetamol if you have “liver disease” or “a history of alcoholism”. It is unknown whether paracetamol can harm an unborn baby. If you are pregnant, tell your doctor or pharmacist before using this medication. This medicine can pass into breast milk, as well as may harm a nursing baby. If you are breast-feeding a baby, do not use paracetamol without telling your doctor.

Does Paracetamol Do You More Harm Than Good?

 

What Happens If I Miss a Dose?

You may not have a dosing schedule since paracetamol is generally used only when necessary. If you use the medicine on a regular basis, use the missed dose as soon as you consider it. Skip the missed dose and use the next dose as directed if it is almost time for your next regularly scheduled dose. Don’t use additional medications to make up for the forgotten dose.

What Happens If I Overdose?

If you think you have used too much of this medicine, seek emergency medical attention. The first signs of an overdose of paracetamol include loss of appetite, vomiting, nausea, sweating and confusion or weakness. Later symptoms can include upper stomach pain, dark urine, and yellowing of the skin or whites of the eyes. Click here for overdose effect of paracetamol.

What Should I Avoid?

Do not use any other over-the-counter medicine for cough, cold, allergy or pain without first consulting your doctor. Paracetamol is generally contained in several combination medicines. When you use certain products at the same time, you can accidentally use too much paracetamol. Check the label of any other medications you use to see if it contains paracetamol. While taking paracetamol, always avoid drinking alcohol. Alcohol can enhance your risk of liver and kidney damage while taking this medication.

Do not use this medicine without first talking to your doctor if you have had alcoholic liver disease (cirrhosis). You may not be able to use paracetamol for this. Tell your doctor if you have liver disease or a history of alcoholism before using paracetamol.

Read More

Safe Use of Paracetamol in Children

Pain is common in various injuries and illnesses in children and after having an operation. Your child may need an analgesic medication like paracetamol or ibuprofen, to help reduce or control his pain. Paracetamol for children does not treat the reason for your child’s pain; the medication only relieves the sensation of pain.

It is essential to administer the right dose of medication to relieve pain. Provide the dose that is written on the bottle or package consistent with your child’s weight. Any baby or child who is not well or has moderate to severe pain must be seen by a doctor to detect the reason.

Signs That Your Child Has Pain

Several children can usually tell you that they have pain, though several children may not be able to tell you accurately where their pain is, click here for more information. Younger children can show you that they have pain by:

  • crying or screaming
  • grimacing
  • changes in your eating or sleep patterns
  • becoming quiet and withdrawn
  • Refusing to move or not be comfortable.

Care at Home

When you can’t relieve your child’s pain by comforting him and helping him relax, distracting him or giving a cold compress, providing him pain-relieving medications can help. Paracetamol and ibuprofen can be used for mild to moderate pain in infants older than one month, children, adolescents, and adults. But if too much paracetamol is provided to a child for too long, it can injure the child. Ibuprofen should not be used in children under three months of age or given to children with bleeding disorders.

Safe Use of Paracetamol in Children

If they are under 12 years old, never give aspirin for the pain to your child, unless your doctor recommends it. It can cause a rare but serious illness. Paracetamol or ibuprofen can make your child’s pain less intense and help him feel more comfortable, but none of the medications will cause the cause of the pain to go away. Paracetamol can help your child sleep more easily if he has a painful condition, such as a sore throat, an ear infection, a stomach ache or a broken bone.

Giving Paracetamol

How Much to Give

Paracetamol comes in some different strengths: such as for babies, for young children and for older children. Paracetamol is produced and sold by several different companies, and various brands may have different names.

Always give the dose of paracetamol that is written on the package or bottle consistent with your child’s weight. If your baby is taking any other medication, verify that the medication does not contain paracetamol. Do not give paracetamol more if your child has taken another medication. Checkout https://www.eastrivervet.com/does-paracetamol-do-you-more-harm-than-good/ for does paracetamol do you more harm than good?

How Often Can It Be Given?

Paracetamol for children can be given every 4-6 hours, no more than 4 times in a day. You should take him to see a doctor if you need to give your child paracetamol for more than 48 hours.

Give Your Child Both Paracetamol and Ibuprofen

It is okay to alternate the administration of paracetamol and ibuprofen so that your child’s pain is well controlled, or even give both at the same time. If you do this, it may be easy to unintentionally administer too much medication. Keep a diary of when you administer each dose of paracetamol and ibuprofen so as not to give your child too much medication.

Read More

Patient Safety Tips

Recent Posts

Pages

RSS Latest News!